Pennsylvania, 2012Damaging Wind in Pennsylvania, August 11, 2012
August 11, 2012 · NWS PHI · 1 event in 1 county or zone
A series of thunderstorms preceding an approaching cold front moved through southeastern Pennsylvania during the late afternoon and evening of the 11th, one of which was severe in Chester County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of thunderstorms preceding an approaching cold front moved through southeastern Pennsylvania during the late afternoon and evening of the 11th, one of which was severe in Chester County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 5:07 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 11, 5:07 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
607 PM EDT SAT AUG 11 2012
.SYNOPSIS...
A COLD FRONT JUST WEST OF THE REGION WILL CROSS SLOWLY THROUGH
SUNDAY EVENING. WEAK HIGH PRESSURE WILL BUILD OVER OUR REGION FOR
MONDAY. ANOTHER FRONTAL BOUNDARY IS FORECAST TO APPROACH FROM THE
WEST, AND IT SHOULD ARRIVE ON TUESDAY NIGHT. WEAK HIGH PRESSURE IS
ANTICIPATED TO FOLLOW, THEN A FRONTAL SYSTEM IS FORECAST TO DRAW
NEAR ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN IMPROVING FORECAST IN THE NEAR TERM AFTER THIS EVENING. THE
SLOW MOVING FRONT WILL BE CROSSING THE AREA AND THE BEST LIFT WILL
BE MOVING OFF TO THE EAST. BUT BEFORE THIS HAPPENS, POPS HAVE
BEEN INCREASED TO LIKELY ACROSS THE ERN HALF OF THE AREA THIS
EVENING. SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED. POPS
DECREASE OVERNIGHT. A FEW SHOWERS MAY STILL BE ACROSS THE NJ/DE
COAST AND THE COASTAL WATERS AT DAWN SUN. AREAS OF FOG ARE
EXPECTED ACROSS THE DELMARVA AND SE NJ...WHERE THE HEAVIEST RAINS
FELL SAT. LOW TEMPERATURES WERE NOT CHANGED MUCH...AND ARE IN THE
LOW TO MID 60S WEST AND CLOSER TO 70 ACROSS ERN NJ AND THE
DELMARVA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
FAIR WEATHER IS EXPECTED ACROSS THE AREA SUNDAY. THERE MAY BE A FEW
SHOWERS ACROSS THE SHORE AREAS AROUND DAWN SUN...BUT THESE WILL MOVE
EAST AND DRIER AIR WILL OVERSPREAD THE AREA. WINDS WILL BECOME WEST
TO NORTHWEST AT 5 TO 10 MPH. HIGH TEMPERATURES SUN WILL MOSTLY BE IN
THE MID TO UPPER 80S...WITH LOW 80S ACROSS THE FAR NORTH.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A MID LEVEL TROUGH ASSOCIATED WITH THE EASTERN CANADIAN VORTEX IS
EXPECTED TO CROSS THE AREA ON SUNDAY NIGHT, AND DRIER AIR WILL
ARRIVE. THE MEAN EASTERN NORTH AMERICAN TROUGH GETS AMPLIFIED AGAIN
IN THE TUESDAY TO WEDNESDAY TIME FRAME, AND ANOTHER SURFACE FRONTAL
BOUNDARY PRESENTLY LOOKS LIKE ITS MAIN EFFECTS (SHOWERS AND
THUNDERSTORMS) WILL OCCUR LATER TUESDAY INTO PERHAPS WEDNESDAY. WE
MAY THEN SEE A BUILDING MID LEVEL RIDGE WITH ASSOCIATED SURFACE HIGH
PRESSURE (NOTHING THAT CARRIES ANY OPPRESSIVE HEAT) CENTERED AROUND
THURSDAY. THEN, THE MODELS FORECAST ANOTHER MID LEVEL TROUGH AND
PERHAPS AN ACTIVE SURFACE FRONTAL SYSTEM TO APPROACH ON FRIDAY AND
AFFECT AT LEAST PART OF THE WEEKEND. MOISTURE AND SHEAR MAY BE
ROBUST WITH THIS SYSTEM, ALTHOUGH AVAILABLE INSTABILITY IS SUBJECT
TO WHERE AND IF A SURFACE LOW DEVELOPS ALONG THE EXPECTED FRONT.
ALTHOUGH THE DETERMINISTIC MODELS DIFFER ON THE OVERALL STRENGTH OF
THIS SYSTEM AND WHERE ANY SURFACE LOW MIGHT DEVELOP, THEY DO AGREE
ON ITS GENERAL EXISTENCE AND ON ITS APPROXIMATE TIMING WITH THE 12Z
MODEL RUN.
TEMPERATURES DURING THE GREAT BULK OF THE PERIOD ARE FORECAST TO BE
SEASONABLE. DAYTIME HIGHS WILL BE MAINLY IN THE UPPER 70S AND 80S
WITH LOWS IN THE UPPER 50S TO THE LOWER 70S. WHETHER OR NOT THE
SOMEWHAT COOLER TEMPERATURES FORECAST FOR LATE IN THE PERIOD
MATERIALIZE IS QUITE UP IN THE AIR.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A VFR FORECAST HAS BEEN WRITTEN FOR THE DELAWARE VALLEY SITES AS
WELL AS KABE AND KRDG. THESE AREAS ARE IN THE ZONE BEHIND MUCH OF
THE LIFT AND SCT SHOWER/TSTM ASSOCIATED WITH THE ADVANCING FRONT.
KMIV/KACY SHOULD HAVE A PERIOD OF SHOWERS/TSTMS THIS AFTERNOON
BEFORE ENDING BY THE EVENING. THERE IS A BETTER CHC FOR SOME MVFR
FOG TO DEVELOP ACROSS SEN NJ TONIGHT WHERE THE MOST RAINFALL
OCCURRED TODAY. WINDS WILL BE MOSTLY SW TODAY AND THEN TURN W OR NW
BY MORNING AT THE TERMINALS. SUN...VFR EXPECTED WITH SCT CLOUDS AND
A W OR NW WIND UP TO 10 KTS.
OUTLOOK...
SUNDAY NIGHT AND MONDAY...VFR. CONFIDENCE IS MODERATE TO HIGH.
MONDAY NIGHT...MAINLY VFR WITH SOME LATE NIGHT FOG AND PERHAPS SOME
LOW CLOUDS POSSIBLY REDUCING CONDITIONS TO MVFR OR IFR. CONFIDENCE
IS MODERATE.
TUESDAY THROUGH TUESDAY NIGHT...MAINLY VFR EXCEPT IN SCATTERED
SHOWERS AND THUNDERSTORMS. ALSO, SOME LATE NIGHT AND EARLY MORNING
LOW CLOUDS AND FOG MAY REDUCE CONDITIONS TO MVFR OR IFR. CONFIDENCE
IS MODERATE.
WEDNESDAY THROUGH THURSDAY...VFR. THERE IS A SMALL CHANCE OF SHOWERS
AND THUNDERSTORMS ON WEDNESDAY. CONFIDENCE IS LOW TO MODERATE.
&&
.MARINE...
A DECENT PRESSURE GRADIENT STILL EXISTS ON THE COASTAL WATERS
ASSOCIATED WITH THE SFC FRONT APPROACHING FROM THE WEST. SEAS ARE
STILL 4 TO 6 FT ATTM. THE SCA FLAG ON THE WATERS WILL BE CONTINUED
TONIGHT AS ADVERTISED. IT APPEARS THAT WINDS/SEAS WILL REMAIN BELOW
SCA CONDITIONS ON THE DEL BAY...BUT IF WIND GUSTS INCREASE THERE
LATER TODAY...A SHORT PERIOD SCA FLAG MAY BE NEEDED. SCATTERED
SHOWERS/TSTMS THIS EVENING WITH LOCALLY HIGHER WINDS/SEAS. PATCHY
FOG TONIGHT. SUN...FAIR WEATHER EXPECTED WITH SUB-SCA CONDITIONS.
OUTLOOK...
WINDS AND SEAS ARE FORECAST TO BE SUB-ADVISORY THROUGH THE PERIOD.
THERE IS A SMALL CHANCE THAT MAINLY SEAS WILL REACH CRITERION FROM
LATER TUESDAY THROUGH WEDNESDAY DUE TO THE FRONTAL BOUNDARY.
&&
.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH TONIGHT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455.
&&
SYNOPSIS...IOVINO/DELISI
NEAR TERM...O'HARA/KRUZDLO
SHORT TERM...O'HARA
LONG TERM...DELISI
AVIATION...O'HARA
MARINE...O'HARA
RIP CURRENTS...GORSE
Hazardous weather outlook, Aug 11, 2:27 PM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT SAT AUG 11 2012
DEZ001-MDZ008-012-NJZ001-007>010-012-015>019-PAZ054-055-060>062-
067>071-121930-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-121930-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY
RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-121930-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE LOCALLY HEAVY
RAIN AND GUSTY WINDS.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-121930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EDT SAT AUG 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 6:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
709 PM EDT SAT AUG 11 2012
MDZ012-112345-
KENT MD-
709 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT KENT COUNTY MARYLAND...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF
BALTIMORE TO 27 MILES EAST OF BALTIMORE TO 29 MILES EAST OF
BALTIMORE...MOVING NORTH AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
BETTERTON AROUND 720 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3933 7619 3938 7611 3938 7606 3937 7602
3938 7600 3937 7599 3925 7602 3926 7611
3929 7619
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EDT SAT AUG 11 2012
NJZ016>018-PAZ071-112345-
CAMDEN NJ-GLOUCESTER NJ-PHILADELPHIA PA-SALEM NJ-
717 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CAMDEN...GLOUCESTER...PHILADELPHIA AND SALEM COUNTIES...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
WILMINGTON TO 15 MILES EAST OF WILMINGTON...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR MULLICA HILL...GLASSBORO AROUND
725 PM...GIBBSTOWN...PITMAN AROUND 730 PM...PAULSBORO...WENONAH
AROUND 735 PM...WEST DEPTFORD...NATIONAL PARK...DEPTFORD AND WOODBURY
HEIGHTS AROUND 740 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THERE MAY BE A WIND GUST TO 30 OR 35 MPH.
LAT...LON 3957 7519 3970 7543 3985 7527 3986 7521
3988 7522 3988 7524 3992 7520 3983 7498
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
719 PM EDT SAT AUG 11 2012
NJZ001-112345-
SUSSEX NJ-
719 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF NEWTON TO 6 MILES EAST OF NEWTON...MOVING NORTHEAST AT 10 MPH. THE
THUNDERSTORMS WILL BE NEAR FRANKLIN AROUND 725 PM AND HAMBURG AROUND
745 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE OCCURRING WITH THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4123 7440 4121 7439 4107 7452 4105 7469
4124 7458
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT SAT AUG 11 2012
PAZ068-069-120000-
BUCKS PA-MONTGOMERY PA-
733 PM EDT SAT AUG 11 2012
...A POTENTIALLY STRONG THUNDERSTORM WILL AFFECT BUCKS AND
MONTGOMERY COUNTIES IN SOUTHEAST PENNSYLVANIA...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTH OF PHILADELPHIA...MOVING NORTHEAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR WILLOW GROVE...BRYN ATHYN...MAPLE
GLEN AROUND 740 PM...HORSHAM AROUND 745 PM...HATBORO AROUND 750
PM...WARMINSTER HEIGHTS AROUND 755 PM AND IVYLAND AROUND 800 PM.
VERY HEAVY RAIN WILL BRIEFLY FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
A WIND GUST TO 35 MPH IS POSSIBLE WITH THIS STORM.
LAT...LON 4026 7515 4017 7498 4009 7510 4010 7526
FORECASTER:DRAG
Special weather statement, Aug 11, 6:52 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT SAT AUG 11 2012
MDZ008-PAZ067-120015-
CECIL MD-CHESTER PA-
752 PM EDT SAT AUG 11 2012
...ISOLATED AND POTENTIALLY STRONG THUNDERSTORMS WILL AFFECT CECIL
AND CHESTER COUNTIES...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED...POTENTIALLY STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 14 MILES WEST OF WEST CHESTER TO 22 MILES WEST OF
NEWARK...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR
MODENA...SOUTH COATESVILLE AROUND 800 PM...BAY VIEW AND MARSHALLTON
AROUND 815 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
THERE WILL BE LIGHTNING STRIKES IN THE PATH OF THESE STORMS.
LAT...LON 3996 7587 4011 7546 3963 7590 3955 7608
3956 7609 3958 7608 3963 7616
FORECASTER: DRAGSpecial weather statement, Aug 11, 6:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SAT AUG 11 2012
NJZ015-PAZ069-120030-
BUCKS PA-MERCER NJ-
756 PM EDT SAT AUG 11 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS AND MERCER COUNTIES...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
WEST OF TRENTON TO 11 MILES WEST OF TRENTON...MOVING NORTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR NEWTOWN
GRANT...WOODBOURNE...NEWTOWN AROUND 800 PM...YARDLEY...WOODSIDE
AROUND 810 PM...EWING AROUND 820 PM...PENNINGTON AROUND 825 PM AND
LAWRENCEVILLE AROUND 830 PM.
BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
THERE WILL BE SOME LIGHTNING STRIKES IN THE PATH OF THESE STORMS.
LAT...LON 4016 7495 4023 7510 4034 7494 4034 7486
4037 7487 4038 7485 4030 7469
FORECASTER: DRAGThunderstorm Wind, Chester
- When
- August 11, 7:00 PM EST
- Where
- Chester County, 1.65 mi N of Downingtown Meml Arp to Uwchland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.004, -75.749
A severe thunderstorm knocked down a few trees in central Chester County in Caln and Uwchlan Townships.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 11, 2012$1.6 million · 1 event
- Tornado in North Carolina, August 11, 2012$350,000 · EF1 · 1 event
- Flood in Michigan, August 11, 2012$500,000 · 1 event
- Tornado and Flash Flooding in California, August 11 to 12, 2012$230,000 · EF0 · 11 events
- Hail and Damaging Winds in South Dakota, August 11, 2012$70,000 · 1.75 in hail · 4 events
- Flash Flooding and Damaging Wind in California, August 11 to 13, 2012$58,000 · 61 kt wind · 7 events
- Damaging Winds in Arizona, August 11, 2012$29,000 · 56 kt wind · 4 events
- Damaging Winds in Massachusetts, August 11, 2012$26,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 11, 201255 kt wind · 21 events
- Flash Flooding and Damaging Winds in New York, August 11, 201250 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 11, 2012$10,000 · 1 in hail · 10 events
- Flash Flood in Georgia, August 11, 2012$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 409280.